I started taking trinessa for the first time on July the 8th. Me and my boyfriend were having oral sex on the 13 and I took plan b the following day because I thought that maybe some sperm could have gotten in me and it was during the time I ovulate. I had sex on the 16 and used a condom but I'm not sure if we used it correctly. I have been getting lower back pain and cramping for 2 days now but I'm not sure if it is due to the pills. I never get cramping before my period until the day of my period. My period is due 3-4 days from now. I want to know if I could be pregnant or are the symptoms due to the pills. Would the pills protect against pregnancy even though I had only taken them for 9 days when I had sex? Will I even get my period this month due to the pills?
25 Jul 2012
If you did the sunday start, after 7 days, you are protected. NEVER mix another hormone pill with birth control pills. You messed with your bodies hormones that's why you are having this reaction. I would call my dr and ask her if she thinks you're protected or not. I don't know what plan b does to the pills.
25 Jul 2012
Kaismama is right, you never want to use Plan b while on birth control pills!! You have just really screwed your system up good! When you start birth control pills, you should start either on the day your period starts (Day1 start) or the first Sunday following (Sunday start). Either way, the minimum wait for protection to kick in is 7 days, according to the manufacturer (I like to be a little safer and advise women to wait a full pack but that is just to be extra safe) If you only had oral sex on the 13th, you would not have been exposed to sperm (unless you also had intercourse-he put his penis in your vagina-oral sex does not expose you to sperm). This date was 5 days after start so it would have been early to rely on the pill for protection and a condom should have been used for any intercourse. Sex on the 16th, you had taken the pill long enough to have been contraceptively safe, meaning protected against pregnancy.
After the 15th of July, according to the manufacturer, you could rely on the pill, only, to keep you from getting pregnant, condoms after this point are to protect against STD's unless you miss a pill and need to use them for back up. By using Plan b, you have thrown a lot of extra hormones into your body and this is going to mess up your cycle and may take several months for things to straighten out since your body is still getting used to the birth control pill hormones too. You will have side effects like irregular or no periods or maybe even some heavy bleeding or spotting-every woman is a bit different, cramps,tender breasts, headaches, nausea, bloating-very similar to pregnancy symptoms. I doubt that you got pregnant. Did you also have intercourse without a condom on the 13th or did you only have oral sex? If you had regular sex or intercourse on that day, without a condom, there is a small chance of pregnancy. You need to get someone to show you how to use a condom correctly. Check on You-tube, it wouldnt surprise me if there is not a video of how to correctly use one or ask someone at your Drs office to demonstarte how one is used. A condom is put on a hardened penis by gently rolling the condom down the column of the shaft. It is important to leave room at the top of the condom as the resevoir for ejaculate-dont pull the condom down tight and smooth over the head of the penis-leave a little hanging off the end. There is usually a little nipple shaped protrusion at the end of the condom that is the resevoir-you dont want to pull this down tight-leave it loose. Once the male ejaculates and begins to go soft, he needs to carefully withdraw his penis holding the condom in place to prevent it slipping off then once he is out of the vagina, he can slip it off and throw it away-the contents of the ejaculate should be within the condom. Never reuse condoms-they should only be used once then thrown away and a new one used for each encounter. Anytime the males penis is going to be in contact with a females vagina, a condom should be used. Withdrawing the penis before "coming" or ejaculating does not prevent pregnancy, contrary to popular beliefs. While a woman starts on the pill, she should have her partner use condoms to prevent pregnancy for at least the first 7 days, better yet, a full month, but minimum 7 days. After that she can choose to still have her partners use them to protect against STD's if she is uncertain of her partners sexual history or she can choose not to use them if she feels he has never been exposed to an STD. The only exception is that if you miss a pill, you need to use a non-hormonal back up like a condom for seven days after the missed pill. The missed pill should be taken as soon as it is remembered even if you have to take two pills at once. Another exception is if you are put on antibiotics. Antibiotics can reduce effectiveness of the pill and condoms should be used for back up during the whole time you are on the antibiotic and for seven days after you finish. Keep taking the birth control pills as you normally would during this time so that you continue to be protected. Does this help? If you have any further questions please ask. I used to work in a family planning clinic doing patient education so if you have questions I will answer!
25 Jul 2012
Thank you guys so much for responding!! I talked to the pharmacist were I bought the plan b and asked him if the the pill contradicted or made the birth control pills less effective and he said I should be fine. But since I did take an extra set of hormones by using plan b that maybe my lower back pain is a side effect but I have been panicking thinking that the lower back pain is an early pregnancy symptom. I am not ready for a baby which Is why I'm really scared.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I'm taking the birth control pill called Trinessa for about a month and a half my period is almost a week late according to my days app. ...
1 answer • 26 May 2013
The timing with my birth control pill had been off and it happened around the time I am usually ovulating. I also know that he finished inside me. I ...
1 answer • 19 Sep 2013